Alert archive / California / High Wind Warnings in 2008
High Wind Warning 15, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jun 4, 2008, 9:39 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 4, 2008, 11:00 AM PDT. It was in force for 16 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 9:39 AM PDT (16:39 UTC)
- In effect from
- Jun 4, 2008, 11:00 AM PDT
- Expired
- Jun 5, 2008, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:50 AM PDT | NON-TSTM WND GST 58 | 47 Ne Barstow, CA | |
| Jun 4, 2:14 PM PDT | NON-TSTM WND GST 58 | 20 Nnw Barstow, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 041639 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 AM PDT WED JUN 4 2008 CAZ061-062-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ055-056-058-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ060-050100- /O.NEW.KSGX.HW.W.0015.080604T1800Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T1800Z/ APPLE AND LUCERNE VALLEYS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ BALFOUR
4 follow-up statements
000 WWUS76 KSGX 041649 CCA NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 AM PDT WED JUN 4 2008 CORRECTION TO START TIME IN HEADLINE FOR APPLE LUCERNE VALLEYS CAZ061-062-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ055-056-058-050100- /O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 939 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ CAZ060-050100- /O.NEW.KSGX.HW.W.0015.080604T1800Z-080605T1000Z/ /O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T1800Z/ APPLE AND LUCERNE VALLEYS- 948 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM PDT UNTIL 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS AND PASSES. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ BALFOUR
000 WWUS76 KSGX 050028 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 528 PM PDT WED JUN 4 2008 CAZ055-056-058-060>062-050830- /O.CON.KSGX.HW.W.0015.000000T0000Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 528 PM PDT WED JUN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED POWER LINES AND TREES ARE ALSO POSSIBLE. $$ MACKECHNIE
000 WWUS76 KSGX 050633 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1133 PM PDT WED JUN 4 2008 CAZ055-056-058-060>062-051000- /O.CON.KSGX.HW.W.0015.000000T0000Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1133 PM PDT WED JUN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. STRONG NORTHWEST WINDS WILL CONTINUE TONIGHT...THEN SUBSIDE TOWARD DAYBREAK. EARLIER TODAY WINDS GUSTED TO 47 MPH AT PALM SPRINGS AND TO 44 MPH AT THERMAL...AND THE HIGHWAY PATROL REPORTED VERY LOW VISIBILITIES FROM BLOWING DUST ALONG SOME SECTIONS OF I-10 IN THE LOWER DESERTS. $$ MOEDE
000 WWUS76 KSGX 050955 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PDT THU JUN 5 2008 CAZ055-056-058-060>062-051100- /O.EXP.KSGX.HW.W.0015.000000T0000Z-080605T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 255 AM PDT THU JUN 5 2008 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WINDS HAVE SUBSIDED AND ARE NO LONGER EXCEEDING WARNING CRITERIA. $$ MOEDE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jun 4, 9:30 AM PDT, 9 minutes earlier.
Area forecast discussion, Jun 4, 9:30 AM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED JUN 4 2008
.SYNOPSIS...A DEEP MARINE LAYER AND STRONG ONSHORE FLOW WILL BRING
COOLER WEATHER TODAY TO THE COASTS AND VALLEYS AND WINDY CONDITIONS
OVER THE MOUNTAINS AND DESERTS THROUGH TONIGHT. HIGH PRESSURE ALOFT
WILL DEVELOP THURSDAY AND FRIDAY AND BRING A WARMING TREND TO ALL
BUT THE COASTAL AREAS. THERE EXTENSIVE LOW CLOUDS WILL BE PRESENT
DURING THE NIGHT THROUGH MORNING HOURS. SEASONAL CONDITIONS ARE
EXPECTED OVER THE WEEKEND THROUGH NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM...TODAY THROUGH FRIDAY...
MAIN WEATHER CONCERN TODAY AND TONIGHT IS THE STRENGTH OF THE WIND
ACROSS THE DESERTS AND MOUNTAINS TODAY THROUGH LATE TONIGHT.
PRESENTLY THERE IS A 15 MB PRESSURE GRADIENT FROM THE SW CALIFORNIA
COAST TO THE STATE LINE WITH NEVADA/ARIZONA. THIS IS ABOUT 5 MB
STRONGER THAN THE NAM12 MODEL SHOWS AND EITHER THE MODEL IS
UNDERFORECASTING OR SLOW. IT DOES INCREASE THE GRADIENT TO THIS
VALUE BY 1100 PDT AND THEN GOES ON TO SHOW PRESSURE GRADIENT
INCREASING TO 17 MB. ERROR MAY BE COMING FROM FIRST GUESS FIELD
IGNORING THE OBSERVATIONS. NEVERTHELESS THE WIND PROGRAM GUIDANCE
FROM THE 00Z RUN OF THE NAM12 AS WELL AS THE OTHER 3 OPERATIONAL
MODELS... NGM...GFS...AND ECMWF...DID SHOW WINDS GUSTS 58 TO 70 MPH
BY 1100 PDT TODAY OVER THE WIND PRONE AREAS OF THE DESERTS AND
MOUNTAINS...CONTINUING THROUGH 2300 PDT TONIGHT. THE MORNING RAOBS
OVER CALIFORNIA AND NEVADA ARE ALL SUPPORTIVE OF HIGH WINDS OVER THE
MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA...SHOWING A +150KT NW
JET STREAM OREINTED ALONG THE CALIFORNIA/NEVADA BORDER AND A MID
LEVEL INVERSION BETWEEN 6500 AND 16000 FEET...JUST ABOVE THE
MOUNTAIN RIDGE LINE. THESE ARE FAVORABLE FOR INDUCING AND TRAPPING
MOUNTAIN WAVE ACTION. HAD UPDATED ZONES EARLIER TO REFLECT MORE
CLOUDS OVER MOUNTAINS AND DESERTS FROM MOUNTAIN WAVE ACTION AND WILL
BE UPDATING AGAIN SHORTLY TO REFLECT HIGH WIND WARNINGS REPLACING
WIND ADVISORIES...SEE WATCH/WARNING SECTION BELOW. WITH THE PRESSURE
GRADIENTS FALLING OFF FAIRLY QUICKLY AFTER 0600Z/2300 PDT OVER SAN
BERNARDINO/ORANGE COUNTIES...MAY BE ABLE TO DROP THE HIGH WIND
WARNINGS FOR APPLE/LUCERNE VALLEYS AND SAN BERNARDINO MOUNTAINS
EARLIER...BUT WITH PRESSURE GRADIENTS STILL QUITE STRONG OVER
RIVERSIDE AND EASTERN SAN DIEGO COUNTIES THROUGH AT LEAST 0200 PDT
THURSDAY MORNING....AND TAKING INTO ACCOUNT THE MODELS CURRENT
UNDERFORECASTING...OPTED TO KEEP HIGH WIND WARNINGS GOING UNTIL 0300
PDT. THIS WILL GIVE THE NEXT TWO SHIFTS AN OPPORTUNITY TO REVIEW THE
00Z MODELS AS WELL AS COINCIDE WITH THE EARLY MORNING FORECAST
PACKAGE. TURNING BACK TOWARDS THE COASTS AND VALLEYS...DEEP MARINE
LAYER OBVIOUS...BUT MIGHT BE CLOSER TO 3500 FEET DEEP BASED ON
MOUNTAIN RAWS TEMP/DEWPOINT SPREADS...LATEST PILOT REPORTS OF CLOUD
TOPS...AND MORNING SOUNDINGS. IF SO CLOUD LAYER IS ONLY A 1000 FEET
THICK SO SUN PEAKING THROUGH BY 1130 PDT LOOKS REASONABLE. THE UPPER
TROUGH AXIS SLIDES EAST ACROSS THE REGION TONIGHT AND THE HIGH
BEGINS BUILDING BACK IN. THIS COMBINATION SHOULD ACT TO LOWER THE
MARINE LAYER AS WELL AS NOT ALLOW THE EDDY TO BE AS STRONG...SO
MARINE STRATUS LIKELY RETURNING EARLY THIS EVENING BUT MARINE LAYER
SHRINKING TO AROUND 2500 FEET. HIGH PRESSURE RIDGE...THOUGH
WEAK...BUILDS THURSDAY THROUGH FRIDAY. THIS SHOULD FURTHER LOWER THE
MARINE LAYER...TO AROUND 1500 FEET BY FRIDAY...AND BRING A SLOW
WARMING AND DRYING TREND TO VALLEYS/MOUNTAINS/DESERTS...BUT MARINE
LAYER STRATUS WILL BE PRESENT NIGHT THROUGH LATE MORNING HOURS OVER
LOWER WESTERN VALLEYS/COASTAL STRIP SO LITTLE CHANGE FROM CURRENT
WEATHER CONDITIONS EXPECTED...JUNE GLOOM.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
MEDIUM RANGE MODELS GO OUT OF PHASE DURING THIS PERIOD...BUT AT
LEAST THROUGH MONDAY THE DIFFERENCES IN THE UPPER LEVEL PATTERN OVER
SOUTHERN CALIFORNIA ARE NEGLIGIBLE...VARYING BETWEEN LIGHT WEST OR
NORTHWEST FLOW ALOFT. AFTER TUESDAY THE MODELS ARE MORE OUT OF SYNC
AND THE GFS SHOWS A TROUGH ELONGATING TO THE SOUTHWEST ACROSS THE
REGION FROM A DEEP LOW OVER THE PACIFIC NW/UPPER PLAINS STATES. THIS
RESULTS IN 60 TO 90 METER HEIGHT/THICKNESS DIFFERENCES AND WOULD
IMPLY A COOLING TREND/DEEPENING OF THE MARINE LAYER. THE CURRENT
FORECAST APPEARS TO BE BASED ON THE ECMWF WITH A RIDGE CONTINUING
OVER THE AREA WITH A SLOW WARMING TREND FOR ALL BUT COASTAL AREAS.
MY CONFIDENCE IS TOO LOW TO CHANGE THIS FORECAST TREND SO ANTICIPATE
NO CHANGES IN AFTERNOON PACKAGE.
&&
.FIRE WEATHER...
BORDERLINE CRITICAL FIRE WEATHER PATTERN TODAY OVER MOUNTAINS AND
DESERTS. AM EXPECTING CLOUD COVER AND COOLER TEMPERATURES TO KEEP
HUMIDITY FROM FALLING BELOW 15 PERCENT OVER THESE AREAS. HOWEVER
RELATIVE HUMIDITY WILL BE BELOW 25 PERCENT AND WINDS GUSTING WELL
OVER 35 MPH. ANY FIRE STARTS TODAY WILL BE DIFFICULT TO CONTROL...
COLUMNS WOULD BE LAYING CLOSE TO THE GROUND PREHEATING FUELS IN
ADVANCE...AND AIRCRAFT DROPS LIKELY TO BE INEFFECTIVE.
&&
.AVIATION...
041515Z...EXTENSIVE MARINE STRATUS DECK WEST OF THE MOUNTAINS IS
RAPIDLY DEEPENING THIS MORNING IN RESPONSE TO STRONG ONSHORE FLOW
AND A MODERATE EDDY CIRCULATION OVER THE COASTAL WATERS. BASES
BETWEEN 2 AND 2.5K FT THIS MORNING EXPECTED TO INCREASE TO BETWEEN
2.5 AND 3.5K FT MSL WITH TOPS CLIMBING TO NEAR FL045 BY THIS
AFTERNOON. LIMITED CLEARING IS EXPECTED. WESTERLY WINDS WILL
INCREASE TODAY TO BETWEEN 40 AND 50 KT OVER THE RIDGES. THIS WILL
RESULT IN MOUNTAIN WAVE AND ROTOR ACTIVITY DOWNSTREAM INTO THE
DESERTS WHERE AREAS OF BLOWING DUST WILL LOCALLY REDUCE VISIBILITY.
KPSP WILL BE PARTICULARLY SUSCEPTIBLE TO ROTORS AND LOW-LEVEL WIND
SHEAR TODAY.
&&
.MARINE...
041515Z...STRONG GUSTY WINDS AND A LARGE WIND SWELL WILL DEVELOP
OVER THE OUTER WATERS THIS AFTERNOON THROUGH TONIGHT SO A SMALL
CRAFT ADVISORY HAS BEEN POSTED FOR THE OUTER WATERS. ALSO THE
HIGH TIDE AT 10:05 PM WILL BE 7.4 FT. THIS MAY CAUSE SOME MINOR
TIDAL OVERFLOW AT LOW LYING AREAS TONIGHT WITH SOME BEACH EROSION
POSSIBLE.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 11 AM PDT THIS MORNING FOR APPLE AND LUCERNE
VALLEYS.
HIGH WIND WARNING FROM 11 AM UNTIL 3 AM PDT THURSDAY FOR APPLE
AND LUCERNE VALLEYS.
WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR COACHELLA VALLEY-
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 3 AM PDT THURSDAY
FOR COACHELLA VALLEY-RIVERSIDE COUNTY MOUNTAINS-SAN
BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-SAN
DIEGO COUNTY MOUNTAINS.
COASTAL FLOOD ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORANGE
COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 2 AM PDT
THURSDAY FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...JAD
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Jun 4, 5:00 AM PDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT WED JUN 4 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-051200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRONG ONSHORE FLOW WILL RESULT IN WINDY CONDITIONS IN THE THE OUTER COASTAL WATERS...AND THE MOUNTAINS AND DESERTS TODAY THROUGH TONIGHT. .DAY ONE... TODAY THROUGH TONIGHT * WIND ADVISORY FOR GUSTY WEST WINDS TO 50 MPH FOR THE MOUNTAINS AND DESERTS CONTINUES UNTIL 3 AM THURSDAY. * SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM 1 PM THIS AFTERNOON UNTIL 2 AM THURSDAY. * COASTAL FLOOD ADVISORY FOR ASTRONOMICAL HIGH TIDES CONTINUES UNTIL 11 PM TONIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEAHTER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.